Hi, Carol. What a tough thing to have happen. Especially when you are a bit older and have an established “routine” for how you live your life.
If I may, I would like to share a couple of thoughts with you. First, I used the word “routine” (above) on purpose. The biggest challenge for people who take insulin products is establishing new “routines” for their lives that help to ensure that their blood glucose levels stay within an acceptable range. For sake of this comment I’ll use a range of from about 80mg/dl to 160mg/dl.
The “routine” that you hope to establish is one where the you have the right amount of food in your gut to “cover” the action of the insulin that you have on board. This is a “balancing act” that can be easily upset by eating too much/too little, eating late, an unusual pattern of exercise, and other factors. The point is that, to manage your blood glucose as well as you can, you will be well served to follow a rather rigid schedule every day. Sorry! But a rigid schedule gives you your best chance of managing your blood glucose levels successfully.
My second comment is this - insulin products affect different people in different ways. It sometimes takes several months before a person and their physician can arrive at the right combination of insulin products. And what works for a while may later have to be changed.
I can not use Lantus; it caused me to experience many unexpected severe hypoglycemic episodes. And Novalog has very little effect on my blood glucose levels. The insulin products that work for one person may not work for another.
This business of taking insulin products is very, very complex. It requires an understanding of the action of the various insulin products (i.e., when they “peak” and how long they remain active), an understanding of when different foods cause a rise in blood glucose levels (and for how long), and an understanding of “other factors” that can affect blood glucose levels (e.g., exercise, other medications, illness, and stress). I would encourage you to visit with your physician. Ask him/her if you are on the right insulin products, and ask him/her to refer you to a diabetes educator and a nutritionist (if that has not been done). Spend several sessions with the diabetes educator/nutritionist and see if you can develop a better understanding of how to effect a routine that will work well for you.
One last comment. It doesn’t sound like your Creon has been negatively-affecting your insulin - you have been experiencing hypoglycemic episodes and that’s what insulin does - insulin lowers blood glucose. I certainly don’t have all of the details, but from where I sit it sounds like you and your treatment team might need to consider the issues I’ve mentioned above.
(For your information, my T1D was not due to pancreatitis. But I have been wrestling this grizzly bear for more than 60 years and did my doctorate in the area of diabetes management.)
Good luck to you!